Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Burning/scalded mouth syndrome
    avatar
    An_249158 posted:
    regularly recieve corticosteroid injections in my lower back for severe chronic pain. just this past year i started to see signs of thrush about a week after my shot. if i dnt get my doctor to treat my mouth in time the infection would head south to my privates. i am wondering if it is because i get the shots every 6 to 8 weeks or could it have something to do with me stopping my estogen. it seems awefully coincidental and it has become so bad that i just dont eat for the pain. i have lost about 20lbs.
    Reply
     
    avatar
    Scott Zashin, MD responded:
    Steroids can increase the risk of thrush or yeast. Dry mouth from Sjogrens syndrome( an autoimmune condition that causes inflammation of the salivary glands and subsequent dmouth dryness) and antibiotics are other causes. Medication can help so I encourage patients to visit with their doctor to help sort out the cause and get treatment if indicated.


    Helpful Tips

    Be the first to post a Tip!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.